It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-06-2008, 11:02 PM   #1
Newbie
(female)
 
Join Date: Mar 2008
Location: california
Posts: 1
rozfromoz HB User
cheek infection from novocaine injection

I went to the dentist last Tuesday for a cracked molar. They said I needed a root canal, but I wanted to wait until Friday to have it done so that I didn't have to miss work. The endodontist gave me two shots in my left cheek to numb me and alleviate the pain, but she made my pain worse--my cheek and even my jawbone started hurting. I went back on Friday to have the root canal on the molar, and I was again given several injections in my left cheek by a different endodontist. I was so sore that he almost couldn't pull my cheek back to give me the shot, but I just wanted to get the root canal over with, so I let him do it.

Well, the pain in my cheek and jaw never went away, and by Monday, I had a horrible headache on the left side only and my ear was throbbing. In addition, all of the teeth on the left side of my mouth were hurting. I went back to the dentist on Tuesday, and my original endodontist determined that the bicuspid next to the molar was cracked as well and needed a root canal. When she went to numb me, she noticed that my left cheek was swollen, and I told her that I was feeling tired like I had an infection. She gave me penicillin in the office before doing the root canal and gave me a prescription for it. I was really sore afterwards, but I didn't have any real problems that night. When I woke up the next morning, however, my left cheek was completely swollen like a chipmunk's. I went back to the dentist that morning, and they thought I had an abscess on one of the teeth that had a root canal. They set me up with an oral surgeon for Thursday morning, because the endodontist said I was too swollen to have it drained on the inside. The surgeon examined me and determined that I did not have an abscess in my gums, but an infection in my cheek from a novocaine injection. He put me on Cleocin, an antibiotic that is making me so nauseous, and told me to come back tomorrow morning so that my regular dentist can check the infection. The swelling has gone down considerably, so I'm pretty sure that this ordeal may be ending (finally).

Sorry this was so long, but it has been a long week for me. If anyone has made it this far and has been through something similar, please let me know. I googled this issue and couldn't find anything, and I'm concerned about whether this was an issue with the dentist or just my luck. Also, any advice about Cleocin would be appreciated.

 
Sponsors Lightbulb
   
Old 03-11-2008, 06:10 AM   #2
Newbie
(male)
 
Join Date: Mar 2008
Location: south shields,tyneside.england
Posts: 2
fozzie1965 HB User
Re: cheek infection from novocaine injection

Quote:
Originally Posted by rozfromoz View Post
I went to the dentist last Tuesday for a cracked molar. They said I needed a root canal, but I wanted to wait until Friday to have it done so that I didn't have to miss work. The endodontist gave me two shots in my left cheek to numb me and alleviate the pain, but she made my pain worse--my cheek and even my jawbone started hurting. I went back on Friday to have the root canal on the molar, and I was again given several injections in my left cheek by a different endodontist. I was so sore that he almost couldn't pull my cheek back to give me the shot, but I just wanted to get the root canal over with, so I let him do it.

Well, the pain in my cheek and jaw never went away, and by Monday, I had a horrible headache on the left side only and my ear was throbbing. In addition, all of the teeth on the left side of my mouth were hurting. I went back to the dentist on Tuesday, and my original endodontist determined that the bicuspid next to the molar was cracked as well and needed a root canal. When she went to numb me, she noticed that my left cheek was swollen, and I told her that I was feeling tired like I had an infection. She gave me penicillin in the office before doing the root canal and gave me a prescription for it. I was really sore afterwards, but I didn't have any real problems that night. When I woke up the next morning, however, my left cheek was completely swollen like a chipmunk's. I went back to the dentist that morning, and they thought I had an abscess on one of the teeth that had a root canal. They set me up with an oral surgeon for Thursday morning, because the endodontist said I was too swollen to have it drained on the inside. The surgeon examined me and determined that I did not have an abscess in my gums, but an infection in my cheek from a novocaine injection. He put me on Cleocin, an antibiotic that is making me so nauseous, and told me to come back tomorrow morning so that my regular dentist can check the infection. The swelling has gone down considerably, so I'm pretty sure that this ordeal may be ending (finally).

Sorry this was so long, but it has been a long week for me. If anyone has made it this far and has been through something similar, please let me know. I googled this issue and couldn't find anything, and I'm concerned about whether this was an issue with the dentist or just my luck. Also, any advice about Cleocin would be appreciated.

 
Old 03-11-2008, 06:18 AM   #3
Newbie
(male)
 
Join Date: Mar 2008
Location: south shields,tyneside.england
Posts: 2
fozzie1965 HB User
Re: cheek infection from novocaine injection

Hello, I am having a similar problem after a novacaine injection. I had a filling and a few hours later I was in so much pain my eyes were streaming. The next day I also looked like a chipmunk. I have looked into what is inside my cheek and near the tooth that was filled there is a saliva duct which leads to the gland in my cheek. I think the dentist has injected novacaine into my saliva gland via the duct. I have been back to the dentist and he is trying to deflect my suggestions I will be visiting them again in three days hopefully the pain will be gone by then.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
bruising ater injection is it normal???? dinnon Hepatitis 3 04-19-2010 06:55 AM
soreness at novocaine injection site for weeks now knp Dental Health 4 09-26-2008 07:09 AM
novocaine overdose jschwenker Dental Health 1 08-11-2008 07:05 PM
Too much novocaine? kehorner Dental Health 1 07-07-2006 05:05 PM
Novocaine - Dizzy, paleness, hearing striker1211 Dental Health 5 09-26-2005 02:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Gellia (58), slenderella (25), riptoff (13), janewhite1 (13), Elizabetho (12), Sandybeech (11), Titchou (10), armywife2007 (7), tanyasue (7), WW2ER (7)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!